Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 10, 2017, 6:00 PM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Feb 11, 2017, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2017, 6:00 PM MST (01:00 UTC)
- In effect from
- Feb 11, 2017, 12:00 PM MST
- Expired
- Feb 11, 2017, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3858 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
248 WWUS85 KABQ 110100 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 600 PM MST Fri Feb 10 2017 ...RED FLAG WARNING IN EFFECT NOON TO 6 PM SATURDAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR THE NORTHEAST HIGHLANDS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS AND LOW HUMIDITY... .Strong westerly flow will continue across New Mexico Saturday ahead of a potent storm system developing along the west coast. Record high temperatures, low humidity, gusty winds, and unstable conditions will lead to critical fire weather conditions Saturday afternoon across much of the eastern plains. NMZ104-111400- /O.EXP.KABQ.FW.W.0002.000000T0000Z-170211T0100Z/ /O.UPG.KABQ.FW.A.0003.170211T1900Z-170212T0100Z/ /O.NEW.KABQ.FW.W.0003.170211T1900Z-170212T0100Z/ Northeast Plains- 600 PM MST Fri Feb 10 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SATURDAY... ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 6 PM MST Saturday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Saturday afternoon across the Northeast Plains. * 20 FOOT WINDS...West 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...1O to 13 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ108-111400- /O.UPG.KABQ.FW.A.0003.170211T1900Z-170212T0100Z/ /O.NEW.KABQ.FW.W.0003.170211T1900Z-170212T0100Z/ East Central Plains- 600 PM MST Fri Feb 10 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST SATURDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 6 PM MST Saturday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Saturday afternoon across the East Central Plains. * 20 FOOT WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-111400- /O.NEW.KABQ.FW.A.0004.170211T1900Z-170212T0100Z/ Northeast Highlands- 600 PM MST Fri Feb 10 2017 ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect Saturday afternoon. * AREA AND TIMING...Saturday afternoon across the Northeast Highlands below significant snowpack. * 20 FOOT WINDS...West 20 to 30 mph with gusts near 45 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ 34
1 follow-up statement
925 WWUS85 KABQ 111009 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 309 AM MST Sat Feb 11 2017 ...RED FLAG WARNING IN EFFECT NOON TO 6 PM TODAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .Strong westerly flow will continue across New Mexico today ahead of a potent storm system developing along the west coast. Record high temperatures, low humidity, gusty winds, and unstable conditions will lead to critical fire weather conditions this afternoon across much of the eastern plains. NMZ103-111115- /O.CAN.KABQ.FW.A.0004.170211T1900Z-170212T0100Z/ Northeast Highlands- 309 AM MST Sat Feb 11 2017 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Fire Weather Watch. The combination of low humidity, strong winds and an unstable atmosphere necessary for the dangerous spread of fire will not be present across the Northeast Highlands today. $$ NMZ104-108-120100- /O.CON.KABQ.FW.W.0003.170211T1900Z-170212T0100Z/ Northeast Plains-East Central Plains- 309 AM MST Sat Feb 11 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... * AREA AND TIMING...Northeast and East Central Plains this afternoon and early evening. * 20 FOOT WINDS...West to southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 10, 4:27 PM MST, 1 hour 33 minutes earlier.
Area forecast discussion, Feb 10, 4:27 PM MST, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 427 PM MST Fri Feb 10 2017 .AVIATION... 00Z TAF CYCLE Gusts near 30kt across portions of NM will diminish after sunset, except across the Sangre de Cristo Mtns where winds will increase through the overnight period. Gusts near 45kt will be possible in this area and mountain waves are possible. Winds across lower elevations will ramp back up again Saturday morning. Gusts between 30 and 40kt will be likely east of the central mountain chain, with lesser winds across the west. Otherwise, clouds across northwest NM will become thicker and lower through Saturday. 34 && .PREV DISCUSSION...329 PM MST Fri Feb 10 2017... .SYNOPSIS... Big changes on the way. Dry and unseasonably warm conditions today and Saturday will be replaced by dramatically colder temperatures, strong winds and widespread precipitation starting Saturday night and continuing into Tuesday. && .DISCUSSION... Record warmth at numerous locations today with a good amount of sunshine and gusty winds. Mild tonight with increasing high clouds in the northwest and strong winds developing over the Sangre de Cristo mountains. Another exceptionally warm day Saturday, but not as extreme as today. The strong winds will expand into the far northeast. A powerful back door cold front will blast south into eastern NM Saturday night and rush west through the central mountain gaps into the Rio Grande Valley later Saturday night through Sunday morning. Wind gusts could exceed 60 mph at ABQ. Dramatically colder air will follow behind the front, with highs around 40 degrees lower on the far eastern plains Sunday and around 20 degrees lower from the central valleys to the Continental Divide. Rain will begin in the northwest Saturday afternoon. Precipitation will expand east Saturday night and south on Sunday, with widespread precipitation Sunday night through Monday night. Snow will fall in the mountains, with rain in the valleys and plains mixing with or turning to all snow starting Sunday night. Significant accumulations are possible with around 1 foot of snow in many mountain locations. Details are still fuzzy with this storm as models have different timings and tracks, so stay tuned. Drier and milder air will return for the middle of next week. 40 && .FIRE WEATHER... Fire weather concerns/Red Flag conditions will persist across the NE Plains today...entire eastern plains Sat as the dry, warm, and windy pattern continues. Highs will continue to be 25-35 degrees above Feb norms followed by low RH values/overnight recoveries. Vent rates will continue to be a mixed bag today before improving to excellent ratings central and east Sat. The strongest winds will be felt across the Sangre De Cristos tonight-Sat night...expanding to portions of the east central plains Sat aftn. The big major turn around will occur late Sat into early Sunday as the upper low dives across central Arizona. A potent back door cold front will push southwest across the state...plummeting temperatures 20-40 degrees below normal Sun-Mon and developing strong advisory level/high wind warning gap winds along the central mtns/central valleys Sun morning through Sun evening. Wetting precipitation chances will increase north and west Sun before becoming widespread Mon as the upper low centers itself over northern Old Mexico. With the back door cold front already bringing colder air southward... moisture associated with upper low will usher north and west helping expand wetting precipitation coverage. Most mountainous areas will favor moderate to heavy snow showers while lower elevations could see rain and snowfall less than 2 inches. Mon-Tues wetting precipitation coverage could vary based on location of the upper low. GFS has the low center remaining south of NM traveling toward TX...which precipitation will favor areas along and south of the I-40 corridor. The ECWMF has the low center inching above the NM/Old Mexico border traveling eastward to TX as well...but precipitation could remain a little more widespread with the low center a little farther north than the GFS. The question at this point is which model will win. Meanwhile, temperatures will remain below normal through late Tues before they rebound Wed toward the end of the week after passage of the upper low. Upper level ridging will once again build over the region with a ridge axis over NM Fri. 32 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Saturday afternoon for the following zones... NMZ104-108. Red Flag Warning until 6 PM MST this evening for the following zones... NMZ104. Wind Advisory from 11 AM to 5 PM MST Saturday for the following zones... NMZ527>532. Wind Advisory until 5 PM MST Saturday for the following zones... NMZ513>515. &&
Hazardous weather outlook, Feb 10, 4:24 AM MST, 13 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 424 AM MST Fri Feb 10 2017 NMZ501>540-111300- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 424 AM MST Fri Feb 10 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Pacific storm system is forecast to combine with a strong backdoor cold front, bringing widespread low elevation rain and mountain snow to much of the region Sunday night through Monday night. Much colder temperatures along with strong east and northeast winds will accompany the front. Strong east canyon winds will develop in the Rio Grande valley Sunday morning with gusts to 45 mph possible. Improving conditions are anticipated Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 33
In the hours before
Special weather statement, Feb 10, 3:35 PM MST, 2 hours 25 minutes before
Special Weather Statement National Weather Service Albuquerque NM 335 PM MST Fri Feb 10 2017 NMZ501>540-111200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 335 PM MST Fri Feb 10 2017 ...A BREWING WINTER STORM TO IMPACT NORTHERN AND CENTRAL NEW MEXICO LATE THIS WEEKEND INTO EARLY NEXT WEEK... The combination of a strong backdoor cold front and a deepening Pacific storm system will bring much colder temperatures, strong winds and increasing chances for precipitation beginning late Saturday, peaking Sunday night through Monday night, then diminishing Tuesday. The backdoor cold front will plow south and west through New Mexico Saturday night, with cold air moving in behind it providing quite the contrast from today's and Saturday's unusually warm conditions. Strong east canyon winds are expected behind the cold front at favored locations in the Rio Grande and Upper Tularosa Valleys. Initially, mountain snow and valley rain is forecast, but snow levels will gradually fall Sunday night into Monday to include the Albuquerque and Santa Fe Metros. Significant snow accumulation is possible from late Saturday night through Monday night in the mountains and across the highlands adjacent to the Central Mountain Chain. Some sleet may mix with the rain and snow in Curry, Roosevelt and eastern Chaves Counties. Monitor NOAA weather radio, weather.gov/abq or your local media for the latest updates and potential watches, advisories or warnings due to these changing and challenging weather conditions. For the latest New Mexico road conditions call 511 or visit nmroads.com. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 6:00 PM MST | Fire Weather Watch | ABQ | 9 hr | |
| Feb 11, 3:09 AM MST | High Wind Watch | ABQ | 14 hr | |
| Feb 11, 2:30 PM MST | Wind Advisory | ABQ | 15 hr | |
| Feb 11, 2:58 PM MST | Winter Storm Watch | ABQ | 12 hr | |
| Feb 11, 4:49 PM MST | High Wind Warning | ABQ | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.